Free NCLEX-RN Exam Braindumps
National Council Licensure Examination - NCLEX-RN Questions 398–400 (page: 161)

Updated On: 9-Feb-2026

A 29-year-old client delivered her fifth child by the Lamaze method and developed a postpartal hemorrhage in the recovery room. What are the initial symptoms of shock that she may experience?

  1. Marked elevation in blood pressure, respirations, and pulse
  2. Decreased systolic pressure, cold skin, and anuria
  3. Rapid pulse; narrowed pulse pressure; cool, moist skin
  4. No urinary output, tachycardia, and restlessness

Answer(s): C

Explanation:

(A) Early shock does not exhibit the symptom of marked elevation in blood pressure. A narrowing of the pulse pressure is indicative of early shock. (B) Anuria is a clinical finding in late shock. (C) All of these clinical findings are congruent with early shock. (D) Absence of urinary output is a clinical finding in the late phase of shock.



In working with mental health clients who are prescribed medication that must be taken on a routine basis, it is important for education to begin when the drug therapy is initiated. One of the first steps in the teaching process is to:

  1. Explain the side effects of the medication
  2. Discuss the danger of overmedication
  3. Distribute written material to supplement verbal instructions
  4. Explore the client's perception regarding medication therapy

Answer(s): D

Explanation:

(A, B, C) The nurse must first obtain information regarding the client's perception of the medication regimen. (D) The first step in the teaching process is to determine the client's perception.



In working with mental health clients who are prescribed medication that must be taken on a routine basis, it is important for education to begin when the drug therapy is initiated. One of the first steps in the teaching process is to:

  1. Explain the side effects of the medication
  2. Discuss the danger of overmedication
  3. Distribute written material to supplement verbal instructions
  4. Explore the client's perception regarding medication therapy

Answer(s): D

Explanation:

(A, B, C) The nurse must first obtain information regarding the client's perception of the medication regimen. (D) The first step in the teaching process is to determine the client's perception.



A client has ascites, which is caused by:

  1. Decreased plasma proteins
  2. Electrolyte imbalance
  3. Decreased renal function
  4. Portal hypertension

Answer(s): A

Explanation:

(A) A decrease in plasma proteins causes a decrease in intravascular osmotic pressure resulting in leakage of fluid into peritoneal cavity. (B) Fluid and electrolyte imbalance may occur as a result of the ascites. (C) Ascites is a result of hepatic malfunction, not renal malfunction. (D) Portal hypertension causes esophageal varices, not ascites.



A client has ascites, which is caused by:

  1. Decreased plasma proteins
  2. Electrolyte imbalance
  3. Decreased renal function
  4. Portal hypertension

Answer(s): A

Explanation:

(A) A decrease in plasma proteins causes a decrease in intravascular osmotic pressure resulting in leakage of fluid into peritoneal cavity. (B) Fluid and electrolyte imbalance may occur as a result of the ascites. (C) Ascites is a result of hepatic malfunction, not renal malfunction. (D) Portal hypertension causes esophageal varices, not ascites.



Viewing page 161 of 345
Viewing questions 801 - 805 out of 862 questions


Post your Comments and Discuss NCLEX NCLEX-RN exam prep with other Community members:

AI Tutor AI Tutor 👋 I’m here to help!